Texas, 2004

Flood in Texas, June 11 to 13, 2004

June 11 to 13, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 11, 8:30 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 8:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 AM CDT FRI JUN 11 2004

.UPDATE DISCUSSION...
SURFACE MOISTURE IS HIGH AS DEW-POINTS ARE IN THE MID TO UPPER 70S.
TROPICAL MOISTURE FROM THE GULF CONTINUES TO PROVIDE FUEL FOR
MORNING SHOWERS AND THUNDERSTORMS OVER THE EASTERN TWO THIRDS OF
SOUTH CENTRAL TEXAS. LIGHT RAIN REPORTED OVER THE WESTERN COUNTIES
ALONG THE RIO GRANDE. THIS FROM MORNING STRATUS.

PROFILER OBSERVATIONS HAVE WINDS FROM THE SURFACE UP TO 500MBS FROM
THE SOUTH TO SOUTHWEST OVER SOUTH CENTRAL TEXAS. WV SATELLITE SHOWS
GOOD TROPICAL INFLOW OFF THE GULF WITH DIRER AIR ALOFT OVER THE
WESTERN COUNTIES.

THE 4AM FORECAST PACKAGE WILL BE UPDATED TO INCREASE RAIN CHANCES
AND HAVE ALSO ADJUSTED AFTERNOON TEMPERATURES.

&&

.PREVIOUS DISCUSSION...
UPPER LEVEL TROUGH AXIS AND REMNANTS OF TROPICAL MOISTURE PLUME JUST
EAST OF THE CWA.  SHOWERS AND A FEW THUNDERSTORMS NOW CREEPING INTO
EXTREME SE COUNTIES FROM THE COASTAL PLAINS.  CHANCE POPS EAST TO
SLIGHT CHANCE CENTRAL SECTIONS TODAY AS THESE FEATURES REMAIN CLOSE
BY. A WEAK UPPER AIR DISTURBANCE WILL LEAD TO SLIGHT CHANCE EAST HALF
SATURDAY.  OCCASIONAL WEAKNESS IN THE UPPER RIDGE WILL WARRANT LOW
POPS AT TIMES EAST HALF OF THE REGION THROUGH TUESDAY AND AREA-
WIDE THURSDAY.  ALTHOUGH THE DEEP TROPICAL MOISTURE WILL DEPART...
PRETTY GOOD LOW LEVEL MOISTURE WILL PERSIST...ESPECIALLY
CONSIDERING THE GOOD CONTRIBUTION AVAILABLE FROM SOIL MOISTURE.
GFS MODEL INDICATES ANOTHER SURGE OF TROPICAL MOISTURE EARLY NEXT
WEEK--BUT THIS TIME...WEST COAST OF FLORIDA GETS THE NOD AND THEY ARE
WELCOMED TO IT. TEMPS TO HOVER AROUND EARLY JUNE NORMALS FOR THE NEXT
SEVEN DAYS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE

&&
Hazardous weather outlook, Jun 11, 5:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT FRI JUN 11 2004

TXZ171>173-183>194-202>209-217>225-228-121100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED MAINLY ALONG AND EAST OF A DILLEY TO HONDO TO MOUNTAIN HOME
LINE.  LOCALLY HEAVY DOWNPOURS ARE POSSIBLE NEAR THE COASTAL PLAINS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED MAINLY ALONG AND EAST OF A DILLEY TO HONDO TO MOUNTAIN HOME
LINE SATURDAY...SUNDAY...WEDNESDAY AND THURSDAY. LOCALLY HEAVY
DOWNPOURS ARE POSSIBLE NEAR THE COASTAL PLAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Gonzales

When
June 11, 11:00 AM CST to June 13, 11:00 AM CST
Where
Gonzales forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
29.457, -97.492 (the zone’s center; the record gives no point)

The Guadalupe River at Gonzales crested at 40.51 feet on June 11 at 1830CST, where flood stage is 31 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409282.